Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 42, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 6, 2018, 10:37 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 10:37 PM EDT (02:37 UTC)
- Expired
- Apr 7, 2018, 10:10 PM EDT
- In force
- 24 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
835 WHUS71 KBUF 070237 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1037 PM EDT Fri Apr 6 2018 LOZ042-071045- /O.CAN.KBUF.GL.W.0006.000000T0000Z-180407T0600Z/ /O.NEW.KBUF.SC.Y.0042.180407T0237Z-180407T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1037 PM EDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 5 PM EDT Saturday. The Gale Warning has been cancelled. * WINDS...West to 30 knots. * WAVES...9 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-071045- /O.CAN.KBUF.GL.W.0006.000000T0000Z-180407T0900Z/ /O.NEW.KBUF.SC.Y.0042.180407T0237Z-180408T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1037 PM EDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 11 PM EDT Saturday. The Gale Warning has been cancelled. * WINDS...West to 30 knots. * WAVES...10 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-071045- /O.CAN.KBUF.GL.W.0006.000000T0000Z-180407T0300Z/ /O.NEW.KBUF.SC.Y.0042.180407T0237Z-180407T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1037 PM EDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 8 AM EDT Saturday. The Gale Warning has been cancelled. * WINDS...Northwest 15 to 25 knots. * WAVES...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ063>065-070345- /O.CAN.KBUF.GL.W.0006.000000T0000Z-180407T0900Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1037 PM EDT Fri Apr 6 2018 ...GALE WARNING IS CANCELLED... The National Weather Service in Buffalo has cancelled the Gale Warning. $$ LOZ062-070345- /O.CAN.KBUF.GL.W.0006.000000T0000Z-180407T0600Z/ Lake Ontario open waters from the Niagara River to Hamlin Beach- 1037 PM EDT Fri Apr 6 2018 ...GALE WARNING IS CANCELLED... The National Weather Service in Buffalo has cancelled the Gale Warning. $$ SLZ022-024-070345- /O.CAN.KBUF.SC.Y.0041.000000T0000Z-180407T0600Z/ Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1037 PM EDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LEZ020-LOZ030-070345- /O.CAN.KBUF.SC.Y.0041.000000T0000Z-180407T0300Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 1037 PM EDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$
6 follow-up statements
102 WHUS71 KBUF 070535 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 135 AM EDT Sat Apr 7 2018 LOZ042-071345- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 135 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...West to 30 knots. * WAVES...8 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-071345- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 135 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West to 30 knots. * WAVES...10 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-071200- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180407T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 135 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...Northwest 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
506 WHUS71 KBUF 070805 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 405 AM EDT Sat Apr 7 2018 LOZ030-071615- /O.EXB.KBUF.SC.Y.0042.000000T0000Z-180407T1700Z/ Lower Niagara River- 405 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 1 PM EDT this afternoon. * WINDS...West 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ SLZ022-024-071615- /O.EXA.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/ Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 405 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 5 PM EDT this afternoon. * WINDS...West 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-071615- /O.EXT.KBUF.SC.Y.0042.000000T0000Z-180407T2200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 405 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...West to 30 knots. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-071400- /O.EXT.KBUF.SC.Y.0042.000000T0000Z-180407T1400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 405 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-071615- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 405 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West to 30 knots. * WAVES...9 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
573 WHUS71 KBUF 071359 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 959 AM EDT Sat Apr 7 2018 LOZ030-071500- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-180407T1700Z/ Lower Niagara River- 959 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds have fallen below advisory levels, therefore the advisory has been cancelled. $$ LEZ040-041-071500- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-180407T1400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 959 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves have fallen below advisory levels, therefore the advisory has been cancelled. $$ LOZ042-072200- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180407T2200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 959 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-072200- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 959 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 15 to 25 knots. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ SLZ022-024-072100- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/ Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 959 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...West 15 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
254 WHUS71 KBUF 071827 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 227 PM EDT Sat Apr 7 2018 LOZ042-080300- /O.EXT.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/ /O.NEW.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 227 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 11 AM to 11 PM EDT Sunday. * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043-044-080300- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/ /O.NEW.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 227 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 11 AM to 11 PM EDT Sunday. * WINDS...West 15 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-080300- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 227 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ SLZ022-024-072100- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/ Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 227 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...West 15 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ JJR
025 WHUS71 KBUF 072047 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 447 PM EDT Sat Apr 7 2018 LOZ042-080500- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/ /O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 447 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ SLZ022-024-072200- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-180407T2100Z/ Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 447 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LOZ043-044-080500- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/ /O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 447 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY... * WINDS...West 15 to 20 knots this evening and Saturday. * WAVES...3 to 6 feet this evening and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-080300- /O.CON.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 447 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
487 WHUS71 KBUF 080210 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1010 PM EDT Sat Apr 7 2018 LOZ043-044-081015- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/ /O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1010 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-080315- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-180408T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1010 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LOZ042-081015- /O.CON.KBUF.SC.Y.0043.180408T1500Z-180409T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1010 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 8:43 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 6, 8:43 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
843 PM EDT Fri Apr 6 2018
.SYNOPSIS...
Deepening low pressure passing just north of New York this evening
will continue a likelihood for snow showers with gusty winds as
temperatures fall behind a cold front. Cold northwest flow will then
allow for occasional lake effect snow showers late overnight through
the weekend, with spotty minor accumulations at times. Temperatures
will remain well below normal through early next week before much
warmer air arrives late next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
A slowly deepening surface low is tracking north of New York this
evening with a cold front to the south crossing western and central
New York. The cold front is driving a broken band of snow showers
from Buffalo to Rochester to Lowville. Lapse rates from the 00z BUF
RAOB shows good mixing up to a 50kt jet at about 700mb which is
sufficient to allow for gusts to about 50 mph this evening. Farther
inland, a few gusts may reach 40 mph across the higher terrain of
the interior Southern Tier, western Finger Lakes, and Lewis County.
Winds will then gradually diminish overnight from west to east as
the stronger winds aloft and tighter pressure gradient propagate
east.
Rain and snow showers will continue this evening along the cold
front which will slowly slide south across western and central NY.
Overnight, the airmass grows cold enough to support some lake
response with lake induced equilibrium levels rising to around 10K
feet. Some shear in the boundary layer initially will diminish
overnight. The best coverage of lake effect snow showers should
focus east and southeast of Lake Ontario late tonight and early
Saturday, where convergence will be maximized by the passage of a
weak secondary trough. There may be spotty 1 inch accumulations in
this area, from Wayne to Oswego counties and possibly the Tug Hill.
Off Lake Erie, less synoptic scale moisture and short northwest
fetch will only support a few scattered snow showers with a spotty
dusting of accumulation across higher terrain. Lows tonight will be
in the mid 20s in most areas, with upper teens to lower 20s across
the Southern Tier valleys and Tug Hill region.
On Saturday a few lake effect snow showers will continue in the
morning southeast of the lakes. These will diminish by late morning
as a narrow surface ridge builds into the eastern Great Lakes.
During the afternoon, the very cold air aloft and diurnal mixing
from strong April sun will likely force scattered snow showers to
develop over the land. The most concentrated area of snow showers
will likely focus on a convergence zone from the Niagara Peninsula
across the Niagara Frontier. A few of these snow showers may become
briefly heavy, given the very steep low/mid level lapse rates. Any
heavier snow shower may produce a localized quick coating to an inch
of accumulation. High temperatures will be way below normal, with
mid 30s across lower elevations and around 30 for higher terrain.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Saturday night and into Sunday a shortwave will drop through the
base of an upper level trough with the core of the cold air crossing
us Sunday.
Moderate amounts of moisture will remain in the lower levels
Saturday night and Sunday. Initially lake effect snow will be east
of Lake Ontario, but as winds become become northwesterly through
Saturday night areas of light lake effect snow will fall along the
southeastern shoreline of Lake Ontario, as well as the higher
terrain southeast of Lake Erie. Overall lift and lack of abundant
moisture will limit the snow totals...but an inch or two of fresh
snow is possible through the night Saturday night under the most
persistent bands.
Sunday the snow of lake effect variety will become more convectively
widespread by midday as low level lapse rates steepen under the cold
trough of low pressure aloft. Under the strong April sun, totals
will not be great...with most areas accumulating less than an inch.
High pressure will drop across the region Sunday night and
Monday...with weak ridging aloft. This should bring a quieter period
weather wise, though clouds will likely linger around. However, an
inverted surface trough extending from the western slopes of the
Appalachians will poke northward towards our So. Tier. This may
serve a focus for light snow to develop Monday across the So. Tier
and possibly expanding towards the next row of counties to the north.
Another shortwave...and surface low will approach us from the
Midwest. There is a little uncertainty to the track of this
low...whether it will near us...or dive southward through the
Appalachians. Will bring a chance PoP for snow for the the region
Monday night.
Temperatures will remain below normal this period, especially Sunday.
Highs Sunday will likely remain in the 30s, to around 40F which is
10 to 15 degrees below normal. Monday behind the upper level trough
highs will climb to around 40F to the lower 40s. Overnight lows will
dip into the 20s for most spots this period.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A longwave trough is expected to remain across the Great Lakes for
the upcoming work week. Multiple embedded shortwave troughs will
bring frequent chances for precipitation during the period. A
consensus of long range model guidance is in fairly good agreement,
with the best chance for precipitation on Tuesday and Thursday.
Temperatures will average below normal during the period. Thermal
profiles will be cold enough to support wet snow at times, however
each system is expected to be fairly weak with little if any
accumulation. Highs on Tuesday and Wednesday will be in the 40s,
which is 5 to 10 degrees below normal for this time of year. It will
be slightly warmer for the end of the week, with highs ranging from
the mid 40s to lower 50s.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
A cold front stretches from KBUF to KROC near 00z. This is bringing
snow showers with MVFR/IFR VIS/CIGS along with a potential for wind
gusts to 40kts along the front. The front will clear south of
KBUF/KROC by 03z leaving just KJHW with the threat of additional shsn
overnight. Winds will gradually diminish from west to east overnight.
Behind the front late overnight into Saturday morning a few lake
effect snow showers will develop southeast of the lakes. The lake
effect snow showers will largely end later Saturday morning, only to
be replaced by scattered land based snow showers during the
afternoon. These snow showers will produce brief IFR conditions to
KROC/KIAG/KJHW, with mainly VFR between.
Outlook...
Saturday night and Sunday...VFR, except local IFR in lake effect
snow showers southeast of the lakes.
Monday...Mainly VFR.
Monday night through Tuesday...MVFR with a chance light rain and
snow.
Wednesday...Mainly VFR.
&&
.MARINE...
Deepening low pressure will continue moving across southern Quebec
overnight. A cold front will continue to press south of Lakes Erie
and Ontario. A period of gales will continue to be possible on Lakes
Erie and Ontario behind the cold front through late evening into
early Saturday. Winds will gradually diminishing from west to east
late overnight. Moderate westerlies will then continue through
Saturday on Lake Ontario with Small Craft Advisory conditions. Winds
and waves will begin to diminish Saturday night as the pressure
gradient relaxes across the eastern Great Lakes.
&&
.TIDES/COASTAL FLOODING...
Gale force westerly winds will result in significant wave
action which will increase the potential for lakeshore flooding
along the eastern and southeastern shores of Lake Ontario. A
Lake Shore Flood Waring is in effect overnight into Saturday.
Winds and waves will subside Saturday as low pressure pulls
further away from the lower lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning until 8 AM EDT Saturday for NYZ004>007.
Wind Advisory until 5 AM EDT Saturday for NYZ003>007.
Wind Advisory until 11 PM EDT this evening for NYZ001-002-
010>012-019-085.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020.
Gale Warning until 11 PM EDT this evening for LEZ040-041.
Small Craft Advisory until 11 PM EDT this evening for
LOZ030.
Gale Warning until 5 AM EDT Saturday for LOZ043>045-
063>065.
Gale Warning until 2 AM EDT Saturday for LOZ042-062.
Small Craft Advisory until 2 AM EDT Saturday for
SLZ022-024.
&&
SYNOPSIS...Hitchcock/Smith
NEAR TERM...Hitchcock/Smith
SHORT TERM...Thomas
LONG TERM...Apffel
AVIATION...Hitchcock/Smith
MARINE...Hitchcock/Smith
TIDES/COASTAL FLOODING...ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:27 PM EDT | Small Craft Advisory | BUF | 36 hr |
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.